Since my last posting, my mom has decided to stop the Cabonzantinib trial. She was on the trial from January through May. She had many side effects from this trial drug including high blood pressure, thyroid issues, acid reflux, hand and foot syndrome and fatigue. All of these side effects were being managed to some degree with various medications. She was on 4 different blood pressure medications to control her high blood pressure, a thyroid medication for an underactive thyroid, and 2 different acid reflux medications. In the beginning of April, painful blisters on her hands and feet started to develop. Once they began healing, my mom became severely fatigued and weak. We weren't sure what was causing her severe fatigue but soon realized it maybe caused by a blood pressure medication she needed to go on due to the trial drug.
Mid May, my mom had a CT scan done to see if the trial was working. When her oncologist looked and compared my mom’s most recent scan taken in May with her scan from this past January, there was a 10% increase in tumor sizes on the right side of her liver and stability in the tumor on the left side. Technically, by the trial standards, mom's cancer was considered stable and she could have stayed on the drug. If she remained on the drug, she could have reduced her dose to reduce side effects. My mom didn’t make any decision until she got her results for the tumor makers two days later. Unfortunately, her tumor markers had increased from 3200 to 4400. After talking with her oncologist, taking into account all the side effects and most importantly, the scans and markers, my mom decided it would be best for her to stop the trial.
Now that she has stopped the trial, she has returned to her pre trial medication for her blood pressure and will need to stay on the thyroid medication and have her TSH levels monitored until they return to normal. She is also off of the acid reflux meds now. We were hoping for better results from this trial but do know that even though this drug hasn’t helped my mom, it is working for some.
My mom has had a three week break, and is now going to start 5FU and Leucovorin this week. She has chosen not to add the Oxaliplatin to avoid its potential side effects on her nerves since she had GBS last year and still has some numbness and tingling from that.
|La fundación de colangiocarcinoma (CCF) ahora ofrece servicios de traducción en Español.
Por favor publique sus preguntas en Español y un intérprete le va responder.
Join our new Mentoring Program
A new discussion board experience is coming this September!
After 10 years, we're upgrading our discussion board to a new modern system. The new forum will be easier to use, mobile-friendly and loaded with new features! We'll be taking all of the existing posts and users over to the new board, you won't have to do anything. If you have any questions, we've started a thread here to discuss.